Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 154, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 25, 2012, 4:54 PM CST for 5 counties in Mississippi. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2012, 4:54 PM CST (22:54 UTC)
- Expired
- Dec 25, 2012, 6:34 PM CST
- In force
- 100 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WGUS54 KJAN 252254
FFWJAN
MSC031-035-067-073-091-260200-
/O.NEW.KJAN.FF.W.0154.121225T2254Z-121226T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 800 PM CST
* AT 453 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
COLLINS TO SANDY HOOK. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANFORD...MILL CREEK...TUCKERS CROSSING...MOSELLE...OVETT...
EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE...MCLAURIN...ROCK
HILL...BROOKLYN...MAXIE...BAXTERVILLE...PINEBUR...SUMRALL...
SANDERSVILLE...PURVIS AND LUMBERTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3100 8935 3098 8943 3100 8983 3107 8984
3107 8992 3113 8994 3113 9001 3139 9004
3139 8982 3143 8982 3144 8959 3153 8960
3161 8975 3178 8976 3182 8894 3181 8894
3144 8894 3144 8914 3091 8914 3091 8934
$$
71 follow-up statement
400
WGUS74 KJAN 260034
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CST TUE DEC 25 2012
MSC031-035-067-073-091-260044-
/O.CAN.KJAN.FF.W.0154.000000T0000Z-121226T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAMAR MS-JONES MS-FORREST MS-COVINGTON MS-
634 PM CST TUE DEC 25 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COVINGTON...
FORREST...JONES...LAMAR AND MARION COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE WARNED AREA.
WATER WILL CONTINUE TO RECEDE.
LAT...LON 3100 8935 3098 8943 3100 8983 3107 8984
3107 8992 3113 8994 3113 9001 3139 9004
3139 8982 3143 8982 3144 8959 3153 8960
3161 8975 3178 8976 3182 8894 3181 8894
3144 8894 3144 8914 3091 8914 3091 8934
$$
7What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 4:51 PM CST, 3 minutes earlier.
Area forecast discussion, Dec 25, 4:51 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CST TUE DEC 25 2012
.DISCUSSION..
...SEVERE WEATHER OUTBREAK ONGOING THIS AFTERNOON INTO EARLY
EVENING...
TORNADIC SUPERCELLS AND A DANGEROUS ORGANIZED SQUALL LINE
ARE CURRENTLY ONGOING EAST AND SOUTHEAST MISSISSIPPI. NUMEROUS
DAMAGE REPORTS HAVE BEEN RECEIVED IN ASSOCIATION WITH THIS ACTIVITY
AS IT RACES TO THE EAST/NORTHEAST AT 60MPH. STRONG TORNADOES REMAIN
POSSIBLE IN MORE DISCRETE CELLS AHEAD AND ALONG THE SOUTHERN FLANK OF
THE SQUALL LINE ACROSS SE MS THROUGH THE EARLY EVENING GIVEN ~1000
J/KG SBCAPE AND 0-1KM EFFECTIVE SRH VALUES 400-500 M2/S2 IN PLACE PER
SPC MESOANALYSIS FROM A VIGOROUS AND NEGATIVELY TILTED S/WV TROUGH
OVER THE LOWER MS VALLEY.
FOR THE EXPECTED CONVECTIVE EVOLUTION THIS AFTN INTO TONIGHT...
WARM FRONTAL PLACEMENT EXTENDS JUST SOUTH OF MERIDIAN MISSISSIPPI
CURVING WESTWARD TOWARDS CRYSTAL SPRINGS WITH A QUICKLY ADVANCING
COLD FRONT TO THE WEST. THE SURFACE LOW IS CURRENTLY NEAR
ALEXANDRIA, LA AND IS EXPECTED TO SHIFT NE ACROSS CENTRAL MS AND NE
MS THROUGH TONIGHT POSSIBLY PULLING THE WARM FRONT NORTH TO MERIDIAN
AND EXPANDING THE WARM SECTOR CAUSING TO PROLONG THE TORNADIC AND
SEVERE WEATHER RISK IN EAST MS THROUGH EARLY EVENING. CONTINUED RISKS
OF STRONG TORNADOES ACROSS FAR E/SE MS, STRAIGHT LINE WINDS, AND HIGH
RAINFALL RATES WILL OCCUR IN THIS ENVIRONMENT. IT APPEARS THE ~90KT
AVERAGE H7-H5 JET ON THE BACK SIDE OF THE SQUALL LINE SHOULD PROVIDE
ENOUGH MOMENTUM TO PUSH SQUALL LINE CLEAR OF NORTHERN PINE BELT
REGION BY THIS TIME WITH DRY SLOT INTRUSION ON THE BACKSIDE. ADDITIONAL
STORMS AND SEVERE HAZARDS RISK WILL STILL CONTINUE ACROSS FAR SE/COASTAL
MS THROUGH MID EVENING AS WELL. IT IS NOT OUTSIDE OF THE REALM OF
POSSIBILITIES THAT ADDITIONAL STORMS COULD DEVELOP BEHIND THE LINE
GIVEN SUCH STRONG FORCING. A WIND AND HAIL RISK COULD BE ASSOCIATED
WITH THESE STORMS BUT TORNADO RIK WILL BE REDUCED AS SHEAR WILL BE
DECREASING. MOMENTUM OF OVERALL SQUALL LINE AS INCREASED FROM THIS
MORNING AND FLASH FLOODING CONCERN IS DECREASING BUT STILL POSSIBLE AS
THE EVENING PROGRESSES. HAVE BEGUN TO CLEAR TORNADO WATCH BEHIND THE
COLD FRONT.
ON THE NORTHERN SIDE OF THIS SYSTEM FOR TONIGHT...WRAP AROUND
MOISTURE AND COLD SURFACE TEMPERATURES ACROSS NE MS AND SE AR WILL
ALLOW FOR LIGHT RAIN TO CHANGE OVER TO A RAIN/SNOW MIX AND THEN
ALL SNOW ACROSS THE NW PORTIONS OF THE ARKLAMISS DELTA. SNOW MAY BE
MODERATE AT TIMES AND ACCUMULATE ON ELEVATED SURFACES. ACCUMULATIONS
ARE NOT EXPECTED TO BE MORE THAN ONE HALF OF ONE INCH ACROSS PORTIONS
OF THE DELTA. SOME SNOW FLURRIES COULD BE POSSIBLE ALONG AND NORTH OF
HIGHWAY 82 FARTHER EAST THROUGH EARLY WEDNESDAY MORNING AS THE COLD
AIR SPREADS EAST. SNOW SHOWERS/FLURRIES WILL COME TO AN END WEDNESDAY
MORNING AS SYSTEM PULLS OFF TO THE NORTHEAST.
FOR THURSDAY...COLD AIRMASS AND HIGH PRESSURE WILL SETTLE INTO THE
REGION THURSDAY. LOWS THURSDAY MORNING WILL BE QUITE COLD WITH
WIDESPREAD MID 20 READINGS EXPECTED. HIGHS WILL STRUGGLE TO REACH
INTO THE UPPER 40S AND LOW 50S THURSDAY AFTN. SLOW MODERATION WILL
TAKE PLACE GOING INTO FRIDAY MORNING AS ANOTHER H5 S/WV AND SFC LOW
AID IN RETURN SE FLOW AND WEAK ISENTROPIC UPGLIDE TO ALLOW FOR
SLIGHT CHANCE RAIN SHOWERS FRIDAY AFTN. /ALLEN/
&&
.AVIATION...SEVERE SQUALL LINE MAKING ITS WAY THROUGH EASTERN MISSISSIPPI
AT THIS TIME THIS WILL IMPACT KMEI/KNMM WITH WIND GUSTS OF 50-60 KT,
HEAVY DOWNPOURS, AND HIGH TURBULENCE. ADDITIONAL STRONG STORMS ARE
HEADING TOWARDS KHBG WITH POSSIBLE TORNADIC CIRCULATIONS THROUGH
25/2330Z. SQUALL LINE AND IMPACTFUL WEATHER WILL CLEAR EASTERN TAF
SITES THROUGH 26/00-01Z. STRONG WINDS BEHIND THE COLD FRONT WILL
CONTINUE THROUGH MUCH OF THE EVENING FROM THE WEST AT 20 KT WITH
GUSTS TO 30 KTS AT TIMES. MVFR/IFR CONDS WILL CONTINUE ACROSS NRN
SITES THROUGH THE OVRNGT AS LIGHT RAIN CHANGES OVER TO SNOW. SOME
LIGHT ACCUMULATIONS CAN BE EXPECTED ON ELEVATED SURFACES. WINDS WILL
REDUCE THROUGH THE DAY WEDNESDAY BUT LOW MVFR/IFR CIGS WILL HANG ON
ACROSS N/CNTRL AREAS. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 35 43 25 49 / 73 3 0 3
MERIDIAN 38 45 27 51 / 95 5 0 3
VICKSBURG 34 42 25 47 / 51 2 0 3
HATTIESBURG 35 50 28 52 / 90 4 0 4
NATCHEZ 34 43 25 49 / 30 2 0 3
GREENVILLE 31 41 25 43 / 95 9 0 3
GREENWOOD 34 40 24 46 / 95 10 0 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR MSZ029>033-
037>039-043>046-048>052-054>058-062>066-072>074.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ018-019-025>027-
034>036-040>042-047-053-059-060.
LA...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ARZ074-075.
&&
ALLENHazardous weather outlook, Dec 25, 3:41 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 341 PM CST TUE DEC 25 2012 LAZ015-016-023>026-MSZ038-039-043>066-072>074-262145- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 341 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND WEDNESDAY A SEVERE WEATHER OUTBREAK IS ONGOING ACROSS CENTRAL AND SOUTHERN MISSISSIPPI AT THIS TIME WITH THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES...IN ADDITION TO AN ONGOING DAMAGING STRAIGHT LINE WIND SQUALL LINE PRODUCING WINDS IN EXCESS OF 70 MPH, AND HEAVY RAINFALL CAUSING FLASHING FLOODING. THESE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS IN EXCESS OF 70 MPH AND FLASH FLOODING RAINFALL ARE ALIGNED ALONG INTERSTATE 55 AND ARE MOVING EAST AT 60 MPH. THE GREATEST RISK OF SEVERE STORMS THROUGH THE AFTERNOON AND EARLY EVENING WILL BE ALONG AND SOUTHEAST OF A BROOKHAVEN MISSISSIPPI TO JACKSON TO MACON MISSISSIPPI LINE. THE SEVERE WEATHER HAS CLEARED NORTHEAST LOUISIANA. PEOPLE SHOULD ENSURE THEY HAVE A WAY TO GET WEATHER WARNINGS WHILE PARTICIPATING IN CHRISTMAS ACTIVITIES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO ONGOING ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 4 INCHES...WITH LOCALIZED HEAVIER AMOUNTS...HAS OCCURRED ACROSS CENTRAL AREAS AND NORTHERN AREAS. HIGH RAINFALL RATES WILL BE MOVING INTO EAST AND SOUTHEAST MISSISSIPPI THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. WITH INTENSE DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED RIGHT NOW THROUGH TONIGHT. LAZ007>009-MSZ019-025>033-035>037-040>042-262145- MOREHOUSE-WEST CARROLL-EAST CARROLL-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 341 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND A ONE OR TWO TORNADOES...WILL BE POSSIBLE ALONG AND EAST OF INTERSTATE 55 THROUGH LATE AFTERNOON AND EARLY EVENING. NORTHEAST LOUISIANA AND FAR WEST MISSISSIPPI ARE CLEAR OF THE SEVERE STORMS. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO EXPECTED ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 4 INCHES...WITH LOCALIZED HEAVIER AMOUNTS...IS ANTICIPATED. WITH INTENSE DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH TONIGHT. ARZ074-075-MSZ018-034-262145- ASHLEY-CHICOT-BOLIVAR-WASHINGTON- 341 PM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND WEDNESDAY A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REGION. AS COLDER AIR MOVES INTO THE REGION BEHIND THE LOW PRESSURE AREA TONIGHT INTO EARLY WEDNESDAY...RAIN LOOKS TO CHANGE OVER SNOW FOR A TIME. WHILE WIDESPREAD TRAVEL ISSUES ARE NOT CURRENTLY EXPECTED...A DUSTING TO SMALL ACCUMULATIONS OF LESS THAN HALF OF ONE INCH OF SNOW COULD OCCUR...ESPECIALLY NORTH OF US HIGHWAY 82. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Dec 25, 4:12 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 4 W MONTICELLO 31.55N 90.18W
12/25/2012 LAWRENCE MS AMATEUR RADIO
TREES DOWNED ALONG JAMES COX RD. POSSIBLE TORNADO.
&&
DCOXLocal storm report, Dec 25, 4:15 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 2 SSE MAXIE 30.95N 89.19W
12/25/2012 FORREST MS EMERGENCY MNGR
NUMEROUS REPORTS OF A TORNADO CROSSING US HIGHWAY 49 NEAR
MS HIGHWAY 13. TREES AND POWER LINES REPORTED DOWN IN THE
AREA.
&&
DCOXLocal storm report, Dec 25, 4:20 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 WNW FORESTDALE 32.79N 88.99W
12/25/2012 NESHOBA MS EMERGENCY MNGR
TREE DOWNED ON A POWER LINE ON COUNTY ROAD 747
&&
DLLocal storm report, Dec 25, 4:24 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TORNADO 6 W MONTICELLO 31.54N 90.21W
12/25/2012 LAWRENCE MS AMATEUR RADIO
POWER LINES AND TREES DOWN ALONG FORD COLCOTE ROAD.
INSULATION AND TIN IN TREES.
&&
DLLocal storm report, Dec 25, 4:28 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 5 W STALLO 32.93N 89.18W
12/25/2012 NESHOBA MS EMERGENCY MNGR
TREES AND POWER LINES DOWNED BLOCKING MS HIGHWAY 395 NEAR
THE WINSTON COUNTY LINE
&&
DLLocal storm report, Dec 25, 4:40 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TORNADO 4 W OVETT 31.48N 89.09W
12/25/2012 JONES MS EMERGENCY MNGR
STRUCTURAL DAMAGE ALONG OVETT-MOSELLE ROAD. A CAMPER WAS
ROLLED OVER.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 5:03 AM CST | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 27 more | 25 hr |
| Dec 25, 6:31 AM CST | Special Weather Statement | JAN | Lawrence | 39 min |
| Dec 25, 7:54 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Dec 25, 7:57 AM CST | River Flood Warning | JAN | Neshoba | 11 days |
| Dec 25, 9:24 AM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Dec 25, 9:25 AM CST | River Flood Warning | JAN | Clay | 26 hr |
| Dec 25, 10:17 AM CST | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 9 hr |
| Dec 25, 10:54 AM CST | Special Weather Statement | JAN | Madison, Rankin | 26 min |
| Dec 25, 11:50 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 4 hr |
| Dec 25, 1:18 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| Dec 25, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 43 min |
| Dec 25, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 38 min |
| Dec 25, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
| Dec 25, 1:49 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 41 min |
| Dec 25, 1:52 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 29 min |
| Dec 25, 1:55 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 50 min |
| Dec 25, 1:57 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Dec 25, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Dec 25, 2:09 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 51 min |
| Dec 25, 2:18 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 42 min |
| Dec 25, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 40 min |
| Dec 25, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Dec 25, 2:38 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Simpson | 34 min |
| Dec 25, 2:52 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 23 min |
| Dec 25, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 52 min |
| Dec 25, 2:55 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 2 hr |
| Dec 25, 2:59 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Dec 25, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 13 min |
| Dec 25, 3:10 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 50 min |
| Dec 25, 3:17 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 43 min |
| Dec 25, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence | 34 min |
| Dec 25, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott, Winston | 47 min |
| Dec 25, 3:31 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 23 min |
| Dec 25, 3:34 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 56 min |
| Dec 25, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 54 min |
| Dec 25, 3:42 PM CST | Tornado Warning | JAN | Forrest | 33 min |
| Dec 25, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 38 min |
| Dec 25, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 65 min |
| Dec 25, 4:01 PM CST | Tornado Warning | JAN | Jones | 29 min |
| Dec 25, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 13 min |
| Dec 25, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton | 38 min |
| Dec 25, 4:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 35 min |
| Dec 25, 4:18 PM CST | Tornado Warning | JAN | Forrest, Lamar, Marion | 57 min |
| Dec 25, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 26 min |
| Dec 25, 4:24 PM CST | Tornado Warning | JAN | Clarke, Lauderdale | 41 min |
| Dec 25, 4:31 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 59 min |
| Dec 25, 4:35 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 25 min |
| Dec 25, 4:51 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 105 min |
| Dec 25, 4:54 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 66 min |
| Dec 25, 4:57 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| Dec 25, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 61 min |
| Dec 25, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Jones | 17 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.